MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. T27 FINAL DRIVER; SCREWDRIVER

ZIMMER BIOMET SPINE INC. T27 FINAL DRIVER; SCREWDRIVER
Catalog Number 730M0017
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports: 3012447612-2020-00527.
 
Event or Problem Description
It was reported that during the procedure two vitality drivers were deformed and one driver fractured while trying to remove a competitors screw system.There was no further surgical information provided and no additional patient impact reported.This is report three of three for this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Corrected information in h3.Information added to e3, h4, h6: component codes, type of investigation, investigation findings, investigation conclusions.The complaint is confirmed for returned vitality drivers for the failure of twisted and fractured tips due to use for removing competitive screws.Medical records were not provided for review.Device evaluation: product was returned and evaluated.The tips were found to be twisted in a direction indicating use for removing screws and fractured off.The complaint is confirmed.Potential cause: root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review and related actions: per dhr review, the part was likely conforming when it left zimmer biomet control.No actions required.This event is not related to any current actions or recalls or product holds.Device use : this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
T27 FINAL DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10522208
Report Number3012447612-2020-00529
Device Sequence Number16944701
Product Code HXX
UDI-Device Identifier00880304852761
UDI-Public(01)00880304852761(10)309620
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number730M0017
Device Lot Number309620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1